MAUDE Adverse Event Report: RICHARD WOLF GMBH PRINCESS; CUTTING ELECTRODE BIPO 21FR

RICHARD WOLF GMBH PRINCESS; CUTTING ELECTRODE BIPO 21FR
Model Number 46531313
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a hysteroscopy procedure, an unusual effect occurred at the proximal end of the electrode (the part connected to the working element), due to a sudden and uncontrolled electrical event.This incident was not preceded by any noticeable irregularities in the functioning of the equipment.The procedure was immediately stopped when the event occurred.There are no reports of injuries to the patient.However, the operator reported a slight scorching on their gloves.
 
Additional Manufacturer Narrative
During the investigation by the specialist department, it was determined that the bipo 21fr 46531313 cutting electrode is not defective.The supplied passive mono/bipo working element 8653224, batch 1578541, shows signs of contamination inside the locking body as well as traces of an arc from the electrode lock to the yoke.The 20196-119 bipolar cable; tur/tcr; wolf is damaged and torn in several places.An examination of the cutting electrode reveals no systematic defects from a manufacturing or design perspective.Based on the results described above, there is no defect.The cause of the arc is most likely attributable to the working element, as this is contaminated inside the locking body and has caused an arc from the electrode lock to the yoke.In general, the user is advised in the user manual ga-d349, under chapter 8, that a visual and functional check must be carried out before and after each use.Potential damage or functional impairments can be easily identified by hospital staff if these instructions are followed.Furthermore, the user is advised of the device's strength limits in section 7 - 'use' - and of the danger associated with activating the electrode within an air or gas bubble (e.G.Bladder roof), as well as of the incorrect selection of hf output power in section 7.2.5 - 'hf application' (monopolar / bipolar).Safety instructions are also clearly described in section 7.2.5.2 - 'hf application (bipolar)' regarding caution in the event of excessive hf voltage or power, thermal damage and distal wear of the electrode due to continuous activation of the bivap electrode, as well as increased electrode wear caused by an excessively high power setting.In the risk assessment p08f0015 (risk assessment 882-3 non-reusable resection electrodes rev 05), the potential risks arising from failure were assessed in terms of the extent of damage, the assumed probability of occurrence and the probability of failure and were deemed acceptable.

Brand Name
PRINCESS
Common Device Name
CUTTING ELECTRODE BIPO 21FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key24888735
Report Number9611102-2026-00014
Device Sequence Number13247470
Product Code FAS
UDI-Device Identifier04055207048962
UDI-Public04055207048962
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number46531313
Device Catalogue Number46531313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20196-119 BIPOLAR CABLE; BIPO WORKING ELEMENT 8653224; ERBE GENERATOR
Outcome Attributed to Adverse Event Other;
Patient SexUnknown